Alert archive / North Dakota / Red Flag Warnings in 2006
Red Flag Warning 25, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Oct 1, 2006, 3:09 AM MDT for 24 counties in North Dakota. It took effect at Oct 1, 2006, 8:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2006, 3:09 AM MDT (09:09 UTC)
- In effect from
- Oct 1, 2006, 8:00 AM MDT
- Expired
- Oct 1, 2006, 7:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Bismarck, ND
All 24 counties
Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Ward County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 121 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2036 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 010909 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 409 AM CDT SUN OCT 1 2006 ...RED FLAG WARNING SOUTHWEST AND SOUTH CENTRAL... .UNSEASONABLY WARM TEMPERATURES AROUND 90 DEGREES WITH DEWPOINTS IN THE LOW TO MID 30S WILL PRODUCE RELATIVE HUMIDITIES AS LOW AS 10 PERCENT IN THE SOUTH CENTRAL AND SOUTHWEST TODAY. A TROUGH OF LOW PRESSURE WILL ALSO PROPAGATE THROUGH THE STATE SHIFTING WINDS FROM THE WEST SOUTHWEST TO THE NORTHWEST. WIND SPEEDS WILL INCREASE TO 15 TO 20 MPH BEHIND THE TROUGH. THE COMBINATION OF THESE FACTORS AND DRY RANGELAND WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. ANY GRASS FIRES THAT MAY START WILL SEE EXPLOSIVE GROWTH. NDZ020-033>035-040>046-011715- /O.NEW.KBIS.FW.W.0025.061001T1400Z-061002T0100Z/ OLIVER-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS- 409 AM CDT SUN OCT 1 2006 /309 AM MDT SUN OCT 1 2006/ ...RED FLAG WARNING IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. DRY RANGELAND...MINIMUM RELATIVE HUMIDITIES FROM 10 TO 15 PERCENT...AND WIND SPEEDS OF 15 TO 20 MPH WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS TODAY. FIRE WEATHER CONDITIONS WILL IMPROVE THIS EVENING...AS WINDS SUBSIDE AND TEMPERATURES COOL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JC
3 follow-up statements
000 WWUS83 KBIS 011708 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1208 PM CDT SUN OCT 1 2006 ...RED FLAG WARNING SOUTHWEST AND SOUTH CENTRAL... .UNSEASONABLY WARM TEMPERATURES AROUND 90 DEGREES WITH DEWPOINTS IN THE LOW TO MID 30S WILL PRODUCE RELATIVE HUMIDITIES AS LOW AS 10 TO 15 PERCENT IN THE SOUTH CENTRAL AND SOUTHWEST TODAY. A TROUGH OF LOW PRESSURE WILL MOVE ACROSS CENTRAL NORTH DAKOTA THIS AFTERNOON...WITH WINDS SHIFTING WEST TO NORTHWEST AND INCREASING TO 10 TO 20 MPH. OVER SOUTHWEST NORTH DAKOTA WINDS WILL BE 15 TO 25 MPH. THE COMBINATION OF THESE FACTORS AND DRY RANGELAND WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. ANY GRASS FIRES THAT MAY START WILL SEE EXPLOSIVE GROWTH. NDZ020-033>035-040>046-020100- /O.CON.KBIS.FW.W.0025.000000T0000Z-061002T0100Z/ OLIVER-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS- 1208 PM CDT SUN OCT 1 2006 /1108 AM MDT SUN OCT 1 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... DRY RANGELAND...MINIMUM RELATIVE HUMIDITIES FROM 10 TO 15 PERCENT...AND WIND SPEEDS OF 15 TO 20 MPH WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. FIRE WEATHER CONDITIONS WILL IMPROVE THIS EVENING...AS WINDS SUBSIDE AND TEMPERATURES COOL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TWH
000 WWUS83 KBIS 012010 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT SUN OCT 1 2006 ...RED FLAG WARNING EXPANDED TO INCLUDE MOST OF WEST AND CENTRAL NORTH DAKOTA... .UNSEASONABLY WARM TEMPERATURES AROUND 90 DEGREES WITH DEWPOINTS IN THE UPPER 20S TO LOWER 30S WILL PRODUCE RELATIVE HUMIDITIES AS LOW AS 10 PERCENT OVER WESTERN AND CENTRAL NORTH DAKOTA TODAY. WINDS IN THE NORTHWEST AND NORTH CENTRAL HAVE BEEN SUSTAINED AT 15 TO 25 MPH. WINDS IN THE SOUTHWEST AND SOUTH CENTRAL ARE BEGINNING TO PICK UP AND WILL BE GUSTY FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. THE COMBINATION OF THESE FACTORS AND DRY RANGELAND WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. ANY GRASS FIRES THAT MAY START WILL SEE EXPLOSIVE GROWTH. NDZ001>003-009>011-017>019-021-022-031-032-020100- /O.EXA.KBIS.FW.W.0025.000000T0000Z-061002T0100Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS- 310 PM CDT SUN OCT 1 2006 /210 PM MDT SUN OCT 1 2006/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH AND RELATIVE HUMIDITIES AROUND 15 PERCENT ARE PRODUCING CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NDZ020-033>035-040>046-020100- /O.CON.KBIS.FW.W.0025.000000T0000Z-061002T0100Z/ OLIVER-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS- 310 PM CDT SUN OCT 1 2006 /210 PM MDT SUN OCT 1 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... EXPECT GUSTY WINDS OF 15 TO 25 MPH...ALONG WITH HUMIDITIES AS LOW AS 10 PERCENT LATE THIS AFTERNOON AND EARLY THIS EVENING. THIS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TWH
000 WWUS83 KBIS 020103 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 803 PM CDT SUN OCT 1 2006 ...RED FLAG WARNING HAS EXPIRED FOR WESTERN NORTH DAKOTA... .THE WINDS HAVE DIMINISHED AND RELATIVE HUMIDITIES HAVE RISEN ACROSS WESTERN NORTH DAKOTA THIS EVENING. THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. NDZ001>003-009>011-017>022-031>035-040>046-020215- /O.EXP.KBIS.FW.W.0025.000000T0000Z-061002T0100Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 803 PM CDT SUN OCT 1 2006 /703 PM MDT SUN OCT 1 2006/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ ABELING
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Oct 1, 1:30 AM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, Oct 1, 1:30 AM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 AM CDT SUN OCT 1 2006 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... ...NEAR RECORD HIGHS SOUTH CENTRAL TODAY... CURRENT ANALYSIS REAVEALS OVERALL LIGHT SOUTHERLY FLOW DEVLOPING AHEAD OF LOW PRESSURE TROUGH IN EASTERN MT. TEMPS RANGE FROM THE MID 50S TO UPPER 40S ACROSS THE REGION. A BAND OF CIRRUS CAN BE SEEN PUSHING INTO EXTREME WESTERN ND. POTENT WAA AT H850 AHEAD OF CANADIAN TROUGH WILL ALLOW TEMPS TO WARM INTO THE UPPER 80S TO AROUND 90 IN THE SOUTHWEST TO SOUTH CENTRAL TODAY. MODELS ARE BRINGING TROUGH THROUGH A LITTLE FAST THAN PREVIOUS FORECASTS...PUSHING H850 THERMAL RIDGE FASTER EAST. THE THERMAL TROUGH...WHICH CONTAINS A MAXIMUM OF AROUND 20 C AT H850...WILL HAVE PASSED THE BIS AREA BY 21Z. GUIDANCE HAS MID 80S FOR BIS...HAVE BUMPED UP A BIT TO AROUND 90 WITH DRY CONDITIONS AND EXPECTED GOOD MIXING THIS AFTERNOON. WINDS WILL INCREASE OUT OF THE NORTHWEST BEHIND THE COLD FRONT...WITH GUSTY WINDS EXPECTED IN THE NORTH FROM ISN TO MOT...WHERE WINDS OF 20 TO 30 MPH WILL BE POSSIBLE THIS AFTERNOON. HAVE LOWERED HIGHS SOME IN THE NORTH WITH PROGGED STRONGER CAA BEHIND TROUGH. MODELS INDICATE ATMOSPHERE WILL MIX OUT IN THE SOUTH CENTRAL AND SOUTHWEST...WITH DEWPOINTS FALLING INTO THE LOWER 30S. THE LOW DEWPOINTS AND MARGINAL WIND SPEEDS WILL CREATE RED FLAG CONDITONS THIS AFTERNOON. WRF AND GFS DIVERGE ON SOLUTIONS AFTER SUNDAY NIGHT. WRF DEVELOPS A STRONGER VERSION OF THE HUDSON BAY LOW...DUE TO STRONGER WAA AHEAD OF CURRENT SOUTHERN CANADIAN LOW. THIS WILL CREATE A STRONGER PRESSUSRE GRADIENT LEADING TO STRONGER CAA. THIS SCERNARIO AGREES WITH ECMWF AND CANADIAN...ALTHOUGH THE WRF DIGS LOW HEIGHTS MUCH FARTHER SOUTH...ALLOWING COOL HIGH PRESSURE TO INVADE ND BY TUESDAY. HAVE TRENDED FORECAST TOWARD THE WRF DUE GOOD HADELING OF DYNAMICS. THINKING STRONGER CENTRAL CANDAIAN TROUGH IS A GOOD SCERNARIO AT THIS POINT. WITH THAT SAID...IT LOOKS AS THOUGH PRECIP CHANCES BEYOND TODAY WILL BE MINIMAL WITH THERMAL GRADIENT FARTHER SOUTH THAN PREVIOUS RUNS. THERE WILL BE A SLIGHT CHANCE OF PRECIP IN THE SOUTH ON MONDAY AFTERNOON AND NIGHT WITH MID LEVEL WAVE TRAVERSING THE STATE. DRY ATMOSPHERE AND LACK OF ANY REAL LOW LEVEL MOSITURE WILL PRECLUDE ANY GOOD CHANCES OF RAINFALL. TRIMMED BACK POPS ON TUESDAY TO THE FAR SOUTHWEST WTH NEXT SHORTWAVE. SINCE HPC IS THINKING WRFS DIGGING OF LOWER HEIGHTS FAR SOUTH MAY BE OVER DONE...BLENDED UKMET AND CANADIAN SOLITUONS OF SHORTWAVES BEING FARTHER NORTH TO WARRANT PRECIP IN THE SOUTHWEST TUEDAY AFTERNOON. TEMPERATURES IN THE SHORT TERM WILL BE MUCH ABOVE AVERAGE TODAY...COOLING INTO SEASONAL NORMS BY MONDAY AND TUESDAY...AS COOL HIGH PRESSURE WILL BUILD INTO THE REGION. .LONG TERM... MEDIUM RANGE MODELS IN GOOD AGREEMENT TRANSITIONING BROAD RIDGE OVER WESTERN CONUS EAST AS PACIFIC TROUGH SLOWLY MOVES ONSHORE. THIS WILL BRING COOLER TEMPS BUT CONTINUED SEASONABLE TEMPERATURES TO NORTHERN PLAINS. IN ADDITION MAJORITY OF THE TIME DAKOTAS UNDER INFLUENCE OF CANADIAN HIGH PRESSURE SO OCCASIONAL CHANCE POPS BUT GENERALLY DRY UNTIL WESTERN TROUGH APPROACHES AFTER END OF EXTENDED PERIODS. FEW CHANGES TO ONGING GRIDS ATTM. && .FIRE WEATHER...A RED FLAG WARNING HAS BEEN ISSUED FOR THE SOUTHWEST AND SOUTH CENTRAL TODAY. VERY WARM TEMPS TO AROUND 90...DRY RANGELAND...VERY DRY AIR...AND BREEZY CONDITIONS BEHIND A COLD FRONT WILL CREATE DANGEROUS FIRE WEATHER CONDITONS TODAY. DEEP MIXING WITH SUNNY CONDITIONS WILL LOWER DEWPOINTS INTO THE UPPER 30S...WITH FURTHER A DECREASE IN DEWPOINT TEMPERATURE BEHIND THE SURFACE COLD FRONT. RELATIVE HUMIDITIES MAY FALL TO AS LOW AS 10 PERCENT IN SOME AREAS INSIDE THE WARNED AREA. THE DRY AIR COUPLED WITH WIND SPEEDS OF 15 TO 20 MPH WILL CREATE THE RED FLAG CONDITIONS. WINDS WILL SUBSIDE AND TEMPRATURES WILL COOL BY EVENING...ENDING ANY FIRE WEATHER CONCERNS. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR NDZ020-NDZ033-NDZ034-NDZ035- NDZ040-NDZ041-NDZ042-NDZ043-NDZ044-NDZ045-NDZ046. && SHORT TERM...JC LONG TERM...HW
Hazardous weather outlook, Sep 30, 3:37 AM MDT, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 437 AM CDT SAT SEP 30 2006 NDZ001-009-017-018-031>033-040-041-043-044-010945- DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 437 AM CDT SAT SEP 30 2006 /337 AM MDT SAT SEP 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT DRY RANGELAND...LOW RELATIVE HUMIDITIES...AND BREEZY CONDITIONS WILL PLACE THE RANGELAND FIRE DANGER INDEX INTO THE VERY HIGH TO EXTREME CATEGORIES TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SUNDAY. DRY RANGELAND...GUSTY WINDS ASSOCIATED WITH A LOW PRESSURE TROUGH...AND VERY LOW RELATIVE HUMIDITIES OF 10 TO 20 PERCENT WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS SUNDAY. A RED FLAG WARNING MAY BE NEEDED IF WIND SPEEDS ARE CERTAIN TO REACH CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-010945- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 437 AM CDT SAT SEP 30 2006 /337 AM MDT SAT SEP 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRY RANGELAND...GUSTY WINDS ASSOCIATED WITH A LOW PRESSURE TROUGH...AND VERY LOW RELATIVE HUMIDITIES OF 10 TO 20 PERCENT WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS SUNDAY. A RED FLAG WARNING MAY BE NEEDED IF WIND SPEEDS ARE CERTAIN TO REACH CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JC
Nearby
Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.